myoclonic jerks what makes them go away

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by 69mach1, Jan 23, 2006.

  1. 69mach1

    69mach1 New Member

    i satated noticing them when i was on cymbalta the highe the dose the more rapid they were and stronger...

    well they put me on concerta e.r cause of the bad side effect's ot the ad's..went off from it on friday last weekend..

    i am still having the myoclonic jerks makes it difficult to sleep or get to sleep because of these darn things going on here hands arms shoulders lips face legs twitiching...

    any suggestions..

    jodie

    i am wondering if it is parkinson's now my aunt has it ...i don't know i will search symtoms on mayolcinic

  2. minimonkey

    minimonkey New Member

    I'm getting these, too -- they've developed since I've been on the high dose of effexor, so I'm pretty sure (in my case) it is a side effect of the drug.

    I hope it isn't anything serious for either of us!
  3. 69mach1

    69mach1 New Member

    and they say form of treatment is clozapam, (sp), for a of a seizure or other stuff,i need to go to my primary,

    mentioned aobut eeg, i had one done about 5 years ago, cause i had suspected seizure, bu thought it may have been caused do to the anxieity was going through...

    they mentioned ms, parkinson, my aunt has that...i really don't need anyting else...

    jopdie
  4. Bailey-smom

    Bailey-smom New Member

    I notice it more when I'm trying to relax & just know that I look a bit silly. I do like the cymbalta and just put up with the jerks
    Kelly
  5. tngirl

    tngirl New Member

    Ok, I have this to, and also whats known as a benign tremor. I have been to the neurologist twice and had all sorts of tests. This is what I have found (this is not to say that you should not check with your doctor)

    ssri antidepressants can cause or make myoclonic jerks worse. I found this to be true with cymbalta and celexa. Those are the only 2 ssri antideprssants I have tried.
    My jerking actually started after being on celexa for about 2 years. The neurologist says that is unusual, in that the side effects usually occur soon after beginning to take a drug.

    I took cymbalta for pain (aleady on wellbutrin xl which is not an a ssri) and it made me jerk like mad, I'd wake myself up at night jerking. I really tried to endure the jerking because it did help with the pain, but ended up stopping the cymbalta.

    Reglan (sometimes given for stomach problems) causes jerking and motions. I was on this when I went for a follow up appointment to the neurologist and he said you weren't making those motions before, are you taking anything new? When I said Reglan, he said to stop it, he said it induces Parkinsonlike symptoms and he has seen people become unable to get in the car or turn over in bed. I asked if the symptoms would stop when I stopped the drug and he said not always. That was NOT what I wanted to hear.

    Caffiene makes my jerks a lot worse. They are also worse if I am tired or in more pain.

    Sorry didn't mean to write such a long reply.



  6. 69mach1

    69mach1 New Member

    abou tthe bengnin tremors...i forgot the name already sorry i have had a only about 4 hours of sleep....

    i have been alittle worried abou the jerks...

    jdoie
  7. 69mach1

    69mach1 New Member

    i stopped the symbalta cause it was out of this world...even sitting at the computer and typing or using the mouse my hands or body would flail about...


    jdoei
  8. sh2angel

    sh2angel New Member

    My hubby is a psych nurse and you need to tell your doc if this is happening..the dose is to high..I has this happen on one of the psych drugs I was on and they took me off of it.
  9. tngirl

    tngirl New Member

    just a clarification--the myoclonus (myoclonic actions)is when you spontaniously move or twitch. This happens when the body part is at rest.

    the benign tremor shows up when I am trying to do certain things such as hold a spoon or fork, drink from a glass, holding a newspaper out to read. This is often heriditary.

    And you should check with your doctor if you have this as a side effect or a symptom so they can determine the cause of the problem. If it is medicaiton induced, they may adjust the dosage or take you off it.


  10. 69mach1

    69mach1 New Member

    the end of novemeber....

    then they put me on concerta t help w/brain fog and maybe some mood...i am not add or adhd...i have had all the darn side effects and allergic reactions to just about everything i have taken...

    so now they mad me stop the concerta last week it is knocking me out....so just on ambien at night time ant that is all...besides the routine anit inflamatorries....

    it will not go away and it started when i was on cymba;lt if not someother anti's the doc has that in the reports...


    i will let the doctor know again....


    thank you everyone
  11. zerped

    zerped New Member

    In just scanning across the headings just now, I saw yours and it made me laugh. Hope it works same for you. When I saw "Myoclonic jerks what makes them go away," I thought, "Tell them you have a jealous boyfriend." LoL

    Seriously, my father died five years ago, with Parkinson's for the last 8 years of his life. He lived much longer than anyone expected, so we got to learn a lot about the disease. Ask if you have any questions. Thanks.
  12. minimonkey

    minimonkey New Member

    Zerped -- that was truly funny!

    I get both the benign tremor and the myo-whatevertheyare jerks --

    The tremor is definitely SSRI related for me -- had it on paxil and now on effexor -- never had it off the drugs.

    the jerks are worse when on the drug, too -- but it helps in other ways, so I endure the jerkiness.
  13. dononagin

    dononagin New Member

    for intestinal motility.. I've weaned off of Reglan since but still have trouble.. I'm on Cymbalta now and notice I have more trouble with my legs at night.. My daughter will get annoyed because I'll have my hand on her shoulder or whatever and it twitches.. sometimes I don't even know I'm doing it.. also I've developed facial tics.. not good working with the public!

    Hugs..dona
  14. TXFMmom

    TXFMmom New Member

    Myoclonic movement is found in most FM patients.

    I can give you the long, medical version or suffice to say that some drugs can potentiate it, but I developed them long before I was taking anything.

    It is normal for anyone to have them occasionally, when falling asleep. It means that one level of the brain, which is involuntary falls asleep slower than the voluntary and for a short second a burst of stimulation jumps through the body and the myoclonic jerk occurs.

    I, however, was getting them all the time.

    Klonapin has cleared up 90% of the instances.
  15. 69mach1

    69mach1 New Member

    i get them thru out the day...go to doctors to marrow we'll see what transpire...thanks for your input everyone...

    jodie
  16. tngirl

    tngirl New Member

    Let us know what the doc says.